FDA Releases Safety Communication about Levaquin & Peripheral Neuropathy

Antibiotic Levaquin Tendon Rupture Tendinitis LawsuitThe U.S. Food and Drug Administration (FDA) recently ordered that an update be made to the drug labels for fluoroquinolone medications, which includes the antibiotic drug Levaquin. Released on August 15, 2013, the FDA’s safety communication calls for improved information on a fluoroquinolone side effect, peripheral neuropathy.

The FDA states that peripheral neuropathy is a severe form of nerve damage that has the potential to permanently injure patients. If patients taking a fluoroquinolone drug, such as Levaquin, begin to notice peripheral neuropathy symptoms, the FDA recommends stopping use of the medication and seeking assistance from a health care provider. Peripheral neuropathy symptoms include pain, numbness, and tingling in the arms, hands, legs, and feet.

Updating the medication guide for fluoroquinolone drugs to include not only information about peripheral neuropathy will provide patients with important safety information that has the potential to prevent future injuries.

Levaquin is primarily known for causing tendon damage. Carey Danis & Lowe Levaquin lawsuit attorneys provide legal counsel to individuals who claim to have experienced either tendon tears or tendon ruptures associated with Levaquin use. Other tendon complications linked to Levaquin use include tendonitis, tendon inflammation, and joint immobility.

Carey Danis & Lowe is currently accepting Levaquin lawsuits. For a free legal evaluation of your Levaquin case and for advice from a nurse, contact Carey Danis & Lowe by calling 800.721.2519 or by submitting a personal injury claim form.

References: Levaquin, Pharmaceutical litigation
Tags: , ,